Alert archive / Illinois / Special Weather Statements in 2015

Special Weather Statement, NWS St. Louis, MO

August 9, 2015Brown County, Illinois

NWS St. Louis, MO issued this special weather statement at Aug 9, 2015, 6:42 AM CDT for Brown County, Illinois. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2015, 6:42 AM CDT (11:42 UTC)
Expired
Aug 9, 2015, 7:30 AM CDT
In force
48 min
Issued by
NWS St. Louis, MO

County Brown County, IL

The radar

The Lincoln radar (KILX), 120 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 6:50 AM CDTTSTM WND GST 462 W Mount Sterling, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 11.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1623 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WWUS83 KLSX 091142
SPSLSX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
642 AM CDT SUN AUG 9 2015
 
ILZ095-096-091230-
BROWN IL-ADAMS IL-
642 AM CDT SUN AUG 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ADAMS AND BROWN
COUNTIES UNTIL 730 AM CDT...

AT 641 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GOLDEN...MOVING EAST AT 45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...CAMP POINT...MENDON...CLAYTON...GOLDEN...BUCKHORN...
LA GRANGE...VERSAILLES...LORAINE...WOODVILLE...LIMA...COATSBURG...
MOUND STATION...RIPLEY...LA PRAIRIE...KELLERVILLE...CHATTON...
COOPERTOWN AND PALOMA.

THIS WARNING ALSO INCLUDES SILOAM SPRINGS STATE PARK.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4019 9091 4011 9091 4010 9070 4009 9070
      4008 9067 4005 9068 4002 9063 4003 9061
      4001 9062 4000 9060 3998 9060 3999 9052
      3997 9051 3995 9053 3992 9054 3990 9057
      3986 9090 4018 9148 4020 9117
TIME...MOT...LOC 1141Z 291DEG 41KT 4009 9095 

$$

CARNEY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:29 AM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Aug 9, 2:29 AM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
229 AM CDT SUN AUG 9 2015

.SHORT TERM: (THROUGH TONIGHT)
ISSUED AT 226 AM CDT SUN AUG 9 2015

MCS TAKING SHAPE ACROSS SOUTHEAST NEBRASKA...SOUTHWEST IOWA AND
NORTHWEST MISSOURI AT THE MOMENT. EXPECT IT TO MOVE EAST ALONG THE
MISSOURI/IOWA BORDER AFFECTING AT LEAST THE NORTHERN CWA THROUGH
SUNRISE AS THE LOW LEVEL JET BEGINS TO VEER. SOME INDICATION THAT
ADDITIONAL CONVECTIVE DEVELOPMENT MAY EXTEND AS FAR SOUTH AS I-70
THIS MORNING WHERE A WING OF MOISTURE CONVERGENCE IS FORECAST TO
DEVELOP NEAR THE MISSISSIPPI RIVER AT 12Z. ALL OF THIS ACTIVITY
SHOULD WEAKEN AND MOVE EAST BY THE AFTERNOON WITH A REMNANT OUTFLOW
BOUNDARY BEING LAYED OUT IN ITS WAKE.

APPEARS THAT PARTS OF CENTRAL MISSOURI AND THE EASTERN OZARKS WILL
SEE ENOUGH CLEARING TO ALLOW TEMPERATURES TO RISE INTO THE MIDDLE
90S. THIS HEAT COUPLED WITH DEWPOINTS POOLING IN THE MIDDLE AND
UPPER 70S WILL LEAD TO AFTERNOON HEAT INDICES REACHING ADVISORY
THRESHOLD. DAY SHIFT MAY NEED TO EXTEND THE ADVISORY FURTHER EAST
INTO THE ST. LOUIS METRO AREA IF CLOUD COVER CLEARS EARLIER THAN
FORECAST.

THIS SCENARIO WILL ALSO LEAD TO A PRIMED ATMOSPHERE FOR CONVECTIVE
DEVELOPMENT LATER THIS AFTERNOON/EVENING ACROSS THE CWA WITH
MODERATE TO HIGH LEVELS OF INSTABILITY FORECAST BY NEARLY ALL MODEL
GUIDANCE. DEEP LAYER SHEAR IS FORECAST TO ONLY BE AROUND 20KT...BUT
THE AMOUNT OF INSTABILITY COULD COMPENSATE FOR THIS SHORTFALL AND
AID IN THE DEVELOPMENT OF AT LEAST A FEW SEVERE THUNDERSTORMS. AM
ALSO INCREASINGLY CONCERNED THAT THE THUNDERSTORMS WILL TRAIN
EAST...NEAR I-70 DURING THE EVENING AND OVERNIGHT HOURS...PRODUCING
LOCALLY HEAVY RAINFALL. HAVE INCREASED POPS AND ADDED A MENTION OF
HEAVY RAINFALL TO THE GRIDS.

CVKING

.LONG TERM: (MONDAY THROUGH SATURDAY)
ISSUED AT 226 AM CDT SUN AUG 9 2015

THE SECONDARY COLD FRONT WILL MOVE THROUGH THE AREA MONDAY AFTERNOON
AND EVENING WITH ANOTHER ROUND OF THUNDERSTORMS POSSIBLE. HAVE
INTRODUCED SOME SLIGHT CHANCE POPS...BUT NOT READY TO BITE OFF ON
BULLISH NAM FORECAST AT THIS TIME.

FINALLY...COOLER AND DRIER AIR WILL FILTER INTO THE REGION ON
TUESDAY. SURFACE HIGH PRESSURE WILL PERSIST THE REMAINDER OF THE
WEEK AS A HIGHLY AMPLIFIED UPPER AIR PATTERN SETS UP OVER THE
CONUS. TEMPERATURES WILL RUN SLIGHTLY BELOW AVERAGE AND HUMIDITY
LEVELS WILL BE COMFORTABLE ACROSS THE MIDWEST WITH LITTLE IF ANY
CHANCE OF MEASURABLE RAINFALL.

CVKING

&&

.AVIATION:  (FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1038 PM CDT SAT AUG 8 2015

BAND OF LOW-MID LEVEL CLOUDINESS EXTENDING FROM UIN SOUTH-SOUTHEAST
INTO THE THE ST LOUIS METRO AREA SHOULD ADVECT EAST OF THE TAF
SITES BY 06Z SUNDAY. COMPLEX OF STORMS OVER SOUTHEAST
NEBRASKA...SOUTHWEST IA AND NORTHWEST MO IS FORECAST TO MOVE INTO
NORTHEAST MO AND WEST CENTRAL IL LATE TONIGHT/EARLY SUNDAY
MORNING. STILL SOME UNCERTAINTY AS TO THE SOUTHWARD EXTENT OF THE
CONVECTION, BUT THE LATEST MODEL GUIDANCE KEEPS IT NORTH OF COU
AND THE ST LOUIS METRO AREA AT LEAST THROUGH 12Z SUNDAY. WILL
INCLUDE A TEMPO GROUP OF TSRA FOR UIN TAF LATE TONIGHT/EARLY
SUNDAY MORNING. SCATTERED STORMS WILL LIKELY REDEVELOP ALONG
OUTFLOW BOUNDARY LEFTOVER FROM THE NOCTURNAL MCS SUNDAY AFTERNOON
AND EVENING PARTICULARLY FROM COU TO STL. SELY SURFACE WINDS
LATE TONIGHT WILL VEER AROUND TO A MORE SLY DIRECTION ON SUNDAY.

SPECIFICS FOR KSTL: MUCH OF THE MID LEVEL CLOUDINESS OVER STL
WILL ADVECT E OF STL BY 06Z SUNDAY...BUT THEN RETURN LATE
TONIGHT/EARLY SUNDAY MORNING AS AN MCS APPROACHES. A FEW STORMS
MAY DROP SOUTHEASTWARD INTO STL AREA SUNDAY MORNING...BUT IT
APPEARS THAT MOST OF THE CONVECTION WILL REMAIN NORTH OF STL.
ANOTHER ROUND OF CONVECTION IS EXPECTED LATE SUNDAY AFTERNOON AND
EVENING. SELY SURFACE WINDS LATE TONIGHT WILL BECOME MORE SLY ON
SUNDAY.

GKS

&&

.PRELIMINARY POINT TEMPS/POPS:
SAINT LOUIS     91  73  89  70 /  40  80  20  20
QUINCY          86  71  85  65 /  80  40  30  20
COLUMBIA        94  73  89  67 /  50  70  20  20
JEFFERSON CITY  96  73  91  68 /  40  80  20  20
SALEM           88  74  85  68 /  40  70  20  20
FARMINGTON      92  75  89  71 /  20  60  50  20

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
     AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-
     FRANKLIN MO-GASCONADE MO-IRON MO-MONITEAU MO-MONTGOMERY MO-
     OSAGE MO-REYNOLDS MO-WARREN MO-WASHINGTON MO.

IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 9, 3:01 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
301 AM CDT SUN AUG 9 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-101200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
301 AM CDT SUN AUG 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS MORNING ACROSS NORTHERN MISSOURI
AND WEST CENTRAL ILLINOIS. LESSER THUNDERSTORM CHANCES EXTEND SOUTH
OF INTERSTATE 70.

THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON AND
CONTINUE TONIGHT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE
AND CAPABLE OF PRODUCING LOCAL WIND GUSTS IN EXCESS OF 60 MPH. IN
ADDITION...THUNDERSTORMS MOVING ACROSS THE SAME AREAS WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND THE POTENTIAL OF
FLASH FLOODING.

HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES ARE EXPECTED ACROSS
PORTIONS OF CENTRAL MISSOURI AND THE EASTERN OZARKS THIS AFTERNOON
AND EARLY THIS EVENING. A HEAT ADVISORY IS IN EFFECT FROM NOON
UNTIL 8 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE NEEDED THIS MORNING AND AGAIN THIS
AFTERNOON AND TONIGHT.

CVKING

In the hours before

Special weather statement, Aug 9, 6:42 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
642 AM CDT SUN AUG 9 2015

ILZ095-096-091230-
BROWN IL-ADAMS IL-
642 AM CDT SUN AUG 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ADAMS AND BROWN
COUNTIES UNTIL 730 AM CDT...

AT 641 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GOLDEN...MOVING EAST AT 45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...CAMP POINT...MENDON...CLAYTON...GOLDEN...BUCKHORN...
LA GRANGE...VERSAILLES...LORAINE...WOODVILLE...LIMA...COATSBURG...
MOUND STATION...RIPLEY...LA PRAIRIE...KELLERVILLE...CHATTON...
COOPERTOWN AND PALOMA.

THIS WARNING ALSO INCLUDES SILOAM SPRINGS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4019 9091 4011 9091 4010 9070 4009 9070
      4008 9067 4005 9068 4002 9063 4003 9061
      4001 9062 4000 9060 3998 9060 3999 9052
      3997 9051 3995 9053 3992 9054 3990 9057
      3986 9090 4018 9148 4020 9117
TIME...MOT...LOC 1141Z 291DEG 41KT 4009 9095

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 2:50 AM CDTHeat AdvisoryLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 8 more16 hr
Aug 9, 5:48 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Osage42 min
Aug 9, 6:19 PM CDTSevere Thunderstorm WarningLSXCrawford, Gasconade26 min
Aug 9, 6:27 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade48 min
Aug 9, 6:38 PM CDTSevere Thunderstorm WarningLSXCrawford, Washington37 min

Nearby

Special Weather Statements in Illinois, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.